Drinking water will not make you retain water....sodium and monthly cycles makes you retain water. The best way to get rid of water weight is by eliminating salt from your diet (including frozen foods which contain MAJOR amounts of sodium!). Also drinking tea will help you eliminate extra water, it is a natural diuretic. (decaffinated, please!)
I have heard that some antidepressants help you to gain weight. I have heard this mostly about effexor, seroquel and lexapro. However, I think it is individual. I take paxil and have not had any weight related issues with it.
Your mental well being and your dysautonomia and POTS are, of course, most important before weight loss, but healthy eating plays a major role in feeling good.
Best to you!
I wanted to say how truly sorry I am for all your troubles. Being 14 is tough enough without all of the medical problems you are suffering. The only thing I can add to what suzi-q said is that I don't think you should go below 1200 calories a day. It's hard to get the right amount of nutrition on less than that especially if you are exercising. You should be looking to lose no more than two pounds a week. I know it's frustrating when you decide that you need to lose weight, you get impatient and just want to get it off but it's much better for your health in the long run and much easier to maintain if you lose at the rate of 1 to 2 pounds a week. I hope you will keep us posted on your progress. Best of luck to you.
Thanks for the advice! =]
I dont eat much frozen food so i think i should be ok about retaining water. And i love tea lol, i have to drink decaffinated or else caffinated makes my heart pound lol.Tastes just as good xD
I am on Lexapro but it is a very small dose, so idk if it will affect me much, and im not eating a bunch of junk like i used to, so i dont think i'll have a huge problem with weight gain. So far i havnt noticed any weight gain (ive been on it for about two weeks)And i probablly wont be taking it very long,if it has no effect on my condition. But if it works than i'll be extrememly happy lol.
I've already noticed a little difference in my weight, so im confident and determined lol. Thanks again =] and i'll keep you updated. I have an appointment with my Dysaut./POTS specialist soon. I hope you have a nice dayy =]]
Im actually not that hungry thoughout the day, especially since starting lexapro (it made me lose my appatite and i pretty much force my self to eat lol)but i will try to get at least 1200 calories in a day =]. Oh and i only eat about two meals a day, and maybe some fruit in between because i have insomnia so i usually cant fall asleep til 4 sometimes even 5am, and so i dont get up til 12. So i pretty much miss breakfast lol. But i usually eat cereal anyway. Then maybe some fruit with it. and some fruit in between til dinner, if i get hungry. Im going to my specialist soon and we're gonna ask about another sleep med. Its like ive built up imunity to the one im on lol. Im perfectly happy with losing 1 or 2 pounds a week, thats great haha. I know this will take a while, but thats ok...i dont go anywhere anyway lol xD. Thank you very much for everything =]
I am sorry to hear about your sleep issues, I too have suffered several bouts of insomnia. From my personal experience insomnia magnifies the affects of depression as well as anxiety, it become a vicious cycle. There apparently is a connection between sleep deprivation and weight gain and also between stress and weight gain. Since you are on medication, I assume your parents are in the loop about everything that is going on with you, I hope you continue to keep them informed of everything you are going through. And also, good for you for being so proactive about your health.
I can ditto what Happy2girls says. I also have bouts of insomnia, sometimes caused by toddlers and sometimes just me. The "no sleep" plays havok with weight issues.
And I was on Effexor for mood swings and hot flashes due to tamoxifen for a year and half. Not a good drug for keeping weight off. The depression drugs are rather sneaky with weight, so I hope that if the Lexapro fixes your problems that it doesn't cause weight gain. I took it for 5 weeks back a while ago and did well with had no weight gain. Thankfully it's an easy drug to get on and get off of.
I wish you well and can get some answers for your medical issues.